Louisiana, 2003Flash Flooding and Hail in Louisiana, May 14 to 15, 2003
May 14 to 15, 2003 · NWS JAN · 6 events in 3 counties and zones
5 flash flood, 1 hail, as filed by the National Weather Service.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $121,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 14, 5:30 PM CST, 3 hours 15 minutes earlier.
Area forecast discussion, May 14, 5:30 PM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION...MESO UPDATE...
NATIONAL WEATHER SERVICE JACKSON MS
630 PM CDT WED MAY 14 2003
SATELLITE IMAGERY SHOWS THUNDERSTORM COMPLEX TRACKING SOUTHEAST ACROSS
SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA ALONG SURFACE BOUNDARY. UPPER
NORTHWEST FLOW AND 850 THETAE RIDGE WILL TAKE IT INTO NORTHEAST LOUISIANA
AND CENTRAL MISSISSIPPI THIS EVENING. SPC HAS ISSUED SEVERE THUNDERSTORM
WATCH FOR EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND
CENTRAL MISSISSIPPI UNTIL MIDNIGHT. SO HAVE ADJUSTED ZONES. THE REST
OF FORECAST APPEARS TO BE ON TRACK.
.JAN...
AR...FLOOD WATCH SE ZONES FOR TONIGHT.
LA...FLOOD WATCH NE ZONES N OF INTERSTATE 20 TONIGHT.
MS...FLOOD WATCH CENTRAL/NRN ZONES N OF INTERSTATE 20 TONIGHT.
17
Hazardous weather outlook, May 14, 6:37 PM CST, 2 hours 8 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
151200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
737 PM CDT WED MAY 14 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TODAY AND TONIGHT...
...THUNDERSTORMS...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH
EARLY MORNING THURSDAY AS A COMPLEX OF THUNDERSTORMS MOVE EAST
SOUTHEAST ALONG A RETREATING WARM FRONT. ISOLATED SEVERE
THUNDERSTORMS ARE EXPECTED MAINLY SOUTH OF A LINE FROM LAKE
VILLAGE ARKANSAS TO KOSCIUSKO MISSISSIPPI...WITH A SLIGHTLY
HIGHER PROBABILITY BETWEEN I-20 AND HIGHWAY 84. THE MAIN CONCERN
WITH THESE STORMS WILL BE DAMAGING WIND TO 60 MPH AND LARGE HAIL
TO THE SIZE OF QUARTERS. ALL THUNDERSTORM ACTIVITY IS EXPECTED TO
BE EAST OF THE REGION BY SUNRISE.
THE WARM FRONT IS EXPECT TO LIFT NORTH OF THE AREA ON THURSDAY
WITH ONLY SCATTERED THUNDERSTORMS POSSIBLE. NO SEVERE STORMS ARE
EXPECTED AS AN UPPER RIDGE WILL BEGIN BUILDING IN...SUPPRESSING
ANY SEVERE STORMS.
...FLOODING...
FLOODING WILL BE POSSIBLE TONIGHT...MAINLY NORTH OF I-20...AS A
LARGE THUNDERSTORM COMPLEX MOVES OVER THE REGION. INDIVIDUAL
STORMS MAY REPEATEDLY TRACK OVER THE SAME AREAS...RESULTING IN
LOCALIZED FLOODING. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES
WILL BE LIKELY IN THESE AREAS...HOWEVER ISOLATED AMOUNTS OF 3 TO
5 INCHES MAY BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
...DAYS TWO AND THREE...
SEVERE THUNDERSTORMS WILL ONCE AGAIN ENTER THE PICTURE FRIDAY
AFTERNOON AND LAST THROUGH SATURDAY...AS POTENT UPPER LEVEL
DISTURBANCE MOVES THROUGH THE REGION. THE MAIN SEVERE WEATHER
RISKS WILL CONTINUE TO BE HAIL GREATER THAN THREE QUARTERS OF AN
INCH...AND WIND GUSTS HIGHER THAN 60 MILES AN HOUR. STAY INFORMED
TO UPDATED FORECASTS AND STATEMENTS REGARDING THIS DEVELOPING
WEATHER SYSTEM.
...DAYS FOUR THROUGH SEVEN...
STRONG THUNDERSTORMS ARE EXPECTED TO BE ONGOING EARLY SUNDAY
MORNING...MAINLY OVER THE SOUTHEAST AREAS...AS A COLD FRONT
PUSHES THROUGH.
THE FRONT IS EXPECTED TO BE EAST OF THE REGION BY SUNDAY
AFTERNOON...RESULTING IN A LOW RISK FOR HAZARDOUS WEATHER THROUGH
WEDNESDAY.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED THROUGH TONIGHT.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
In the hours before
Local storm report, May 14, 6:23 PM CST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
723 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0715 PM 8 N FAYETTE MS 0.75 INCH HAIL
05/14/03 JEFFERSON REPORTED BY JEFFERSON
COUNTY EMA.Local storm report, May 14, 6:57 PM CST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
757 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0713 PM LORMAN MS 1.00 INCH HAIL
05/14/03 JEFFERSON REPORTED BY JEFFERSON
COUNTY EMA.Local storm report, May 14, 7:33 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
833 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0828 PM 3 E FAIR OAK SPRINGS MS 0.75 INCH HAIL
05/14/03 LINCOLN REPORTED BY LINCOLN
COUNTY EMA.Flash Flood, Richland
- When
- May 14, 8:45 PM CST to 9:20 PM CST
- Where
- Richland County, Rayville
- Property damage
- $50,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.418, -91.763 (the zone’s center; the record gives no point)
Heavy rains caused a few homes to flood and numerous streets to flood.
Flash Flood, Franklin
- When
- May 14, 8:50 PM CST to 9:20 PM CST
- Where
- Franklin County, North Portion
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.133, -91.674 (the zone’s center; the record gives no point)
Heavy rains caused several secondary roads to flood.
Flash Flood, Madison
- When
- May 14, 9:00 PM CST to 9:40 PM CST
- Where
- Madison County, 1 mi N of Tallulah
- Property damage
- $20,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.364, -91.243 (the zone’s center; the record gives no point)
Heavy rains caused up to 8 inches of water to cover a portion of Highway 65.
Hail, Franklin
- When
- May 14, 11:24 PM CST
- Where
- Franklin County, Ft Necessity
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.033, -91.750
Flash Flood, Franklin
- When
- May 15, 2:00 AM CST to 4:00 AM CST
- Where
- Franklin County, Baskin
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.133, -91.674 (the zone’s center; the record gives no point)
Heavy rains caused water to cover a portion of Highway 132.
Flash Flood, Richland
- When
- May 15, 2:00 AM CST to 4:00 AM CST
- Where
- Richland County, Rayville
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.418, -91.763 (the zone’s center; the record gives no point)
Heavy rains caused several streets to flood with a portion of Highway 80 under water. The intersections near Interstate 20 were also flooded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Texas, May 14, 2003$200,000 · F2 · 1 event
- Tornado in Oklahoma, May 14, 2003$50,000 · F2 · 1 event
- Flash Flood and Hail in Iowa, May 14, 2003$1.4 million · 1.75 in hail · 23 events
- Hail in Texas, May 14, 2003$880,000 · 4.5 in hail · 1 event
- Tornado and Hail in Indiana, May 14, 2003$67,000 · F1 · 22 events
- Flash Flood and Hail in Illinois, May 14, 2003$350,000 · 1 in hail · 8 events
- Hail and Damaging Wind in Iowa, May 14, 2003$93,000 · 1.75 in hail · 18 events
- Damaging Winds in Missouri, May 14, 2003$200,000 · 52 kt wind · 2 events
- Damaging Wind in Oklahoma, May 14, 2003$200,000 · 69 kt wind · 1 event
- Damaging Wind and Strong Wind in California, May 14, 2003$160,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in Mississippi, May 14, 2003$49,000 · 1.75 in hail · 8 events
- Lightning Strike in Alabama, May 14, 2003$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5354619, 5355166, 5354615, 5354618, 5354616, 5354617.